Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 69, NWS Springfield, MO

July 4, 2017Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 4, 2017, 2:00 PM CDT for Vernon County, Missouri. It took effect at Jul 4, 2017, 11:33 PM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Jul 4, 2017, 2:00 PM CDT (19:00 UTC)
In effect from
Jul 4, 2017, 11:33 PM CDT
Expired
Jul 7, 2017, 1:51 PM CDT
In force
62 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 22.33 ft at Jul 5, 2017, 10:00 PM CDT.

actionminormoderate102007/0407/0507/0607/0707/08
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

820 
WGUS43 KSGF 041900
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
200 PM CDT Tue Jul 4 2017



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.


.This warning is based on current rainfall of 2 to 4 inches in the basin and
future forecast precipitation amounts of one half to one inch near the river basin.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-050700-
/O.NEW.KSGF.FL.W.0069.170705T0600Z-170707T1851Z/
/NVDM7.1.ER.170705T0600Z.170705T1200Z.170706T1851Z.NO/
200 PM CDT Tue Jul 4 2017

For the Marmaton River near Nevada.    ...For the Marmaton River near
Nevada...
* At  1:45 PM Tuesday The stage was 11.0 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by around midnight
  and continue to rise to near 21.0 feet by tomorrow morning. The 
  river will fall below flood stage by Thursday early afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  11.0 Tue 02 PM  21.0  20.5  17.2


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
5 follow-up statements
332 
WGUS83 KSGF 050105
FLSSGF
Flood Statement
National Weather Service Springfield MO
805 PM CDT Tue Jul 4 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
.Heavy rainfall that fell on Tuesday will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-051605-
/O.EXT.KSGF.FL.W.0069.170705T0433Z-170707T0742Z/
/NVDM7.1.ER.170705T0433Z.170705T1800Z.170706T0742Z.NO/
805 PM CDT Tue Jul 4 2017

...For the Marmaton River near Nevada...
* At  7:45 PM Tuesday The stage was 19.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 20.6 feet by tomorrow early afternoon.  The river will fall
  below flood stage by early Thursday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  19.5 Tue 08 PM  19.5  14.6   9.7


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
926 
WGUS83 KSGF 051502
FLSSGF
Flood Statement
National Weather Service Springfield MO
1002 AM CDT Wed Jul 5 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County. 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-060602-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-170707T2248Z/
/NVDM7.1.ER.170705T0158Z.170706T0000Z.170706T2248Z.NO/
1002 AM CDT Wed Jul 5 2017

...For the Marmaton River near Nevada...
* At  9:45 AM Wednesday The stage was 21.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.6 feet by this
  evening.  The river will fall below flood stage tomorrow afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  21.9 Wed 10 AM  21.7  17.9  12.0

&&

LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

$$
925 
WGUS83 KSGF 060054
FLSSGF
Flood Statement
National Weather Service Springfield MO
754 PM CDT Wed Jul 5 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-061554-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-170707T2136Z/
/NVDM7.1.ER.170705T0158Z.170706T0600Z.170706T2136Z.NO/
754 PM CDT Wed Jul 5 2017

...For the Marmaton River near Nevada...
* At  7:45 PM Wednesday The stage was 22.3 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.4 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  22.3 Wed 08 PM  21.6  17.1   11.1


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
384 
WGUS83 KSGF 061432
FLSSGF
Flood Statement
National Weather Service Springfield MO
932 AM CDT Thu Jul 6 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-070532-
/O.EXT.KSGF.FL.W.0069.000000T0000Z-170708T0224Z/
/NVDM7.1.ER.170705T0158Z.170706T0415Z.170707T0224Z.NO/
932 AM CDT Thu Jul 6 2017

...For the Marmaton River near Nevada...
* At  8:45 AM Thursday The stage was 21.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  21.9 Thu 09 AM  18.3  11.2   7.2

&&

LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

$$
755 
WGUS83 KSGF 070938
FLSSGF
Flood Statement
National Weather Service Springfield MO
438 AM CDT Fri Jul 7 2017


 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County
   
.River levels are beginning to decrease after heavy rain 
that fell earlier in the week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-071008-
/O.CAN.KSGF.FL.W.0069.000000T0000Z-170708T0224Z/
/NVDM7.1.ER.170705T0158Z.170706T0415Z.170707T0407Z.NO/
438 AM CDT Fri Jul 7 2017

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.* At  3:45 AM Friday The stage was 18.9 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 11.6 feet by tomorrow
  morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20  18.9 Fri 04 AM  11.6   7.1   5.1


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 4, 12:44 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 4, 12:44 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1244 PM CDT Tue Jul 4 2017

.SHORT TERM...(Today and tonight)
Issued at 213 AM CDT Tue Jul 4 2017

A closed circulation in the mid-levels of the atmosphere currently
located across southern Kansas and northern Oklahoma will slowly
move east towards the Missouri Ozarks today. A band of showers and
thunderstorms across eastern Oklahoma will continue to slowly
shift east into southwestern Missouri during the predawn hours. We
may see additional development out ahead of this main band as a
low level jet stream punches north across western Arkansas along
the eastern periphery of the mid-level circulation.

As we head into today and tonight, this threat for showers and
thunderstorms will slowly spread east and north across the
Missouri Ozarks. The threat for severe storms looks marginal for
today and tonight. Any severe threat would be confined to line
segments with a damaging wind threat.

In contrast, the threat for heavy rainfall and localized flooding
is a concern. Precipitable water values around two inches, high
warm cloud layer depths, and the slow translation of focusing
mechanisms all support a risk for locally high rainfall amounts
and flash flooding. At this time, it looks like the greatest
threat for flash flooding will occur across southern Missouri.
However, the eventual track of that mid-level circulation will be
key in pinning down the greatest threat.

Temperatures today will be held down due to cloud cover and
precipitation. Highs over southeastern Kansas and western Missouri
may struggle to reach the 80 degree mark. Portions of the eastern
Ozarks may still warm into the middle 80s.

.LONG TERM...(Wednesday through Monday)
Issued at 213 AM CDT Tue Jul 4 2017

That mid-level low will still be in play for Wednesday as it
continues to slowly move east across eastern Missouri. Thus,
showers and scattered thunderstorms will remain possible with the
best chances across the eastern Ozarks. Temperatures will once
again remain below normal due to the expected clouds and
precipitation.

We should then get a break in the action on Thursday with at least
a low-end chance for storms returning on Friday as a front
approaches from the north. Global models then insist on a
northwesterly flow aloft becoming more amplified from this weekend
into early next week. This would support that front moving south
into the Missouri Ozarks, or perhaps even south of the area into
Oklahoma and Arkansas. Ultimately, the position of this front will
dictate precipitation chances. At this point, we have kept PoPs
in the 20-30% range from this weekend into early next week.

Temperatures should return to near normal values towards the tail
end of this abbreviated work week before we again see a slight
cooling trend with the arrival of that front this weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1244 PM CDT Tue Jul 4 2017

For the KSGF, KJLN, and KBBG Tafs: An upper level low will slowly
track east across the region today and Wednesday. Periods of
scattered showers and storms will occur at times through out the
taf period as the low tracks across the area. MVFR ceilings will
also occur during much of the taf period. IFR ceilings will also
possible, especially at the KBBG taf site. Visibilities will also
lower under the heavier showers and with any storm.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Wise
Hazardous weather outlook, Jul 4, 11:57 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1157 AM CDT Tue Jul 4 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051700-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1157 AM CDT Tue Jul 4 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Flooding risk.
  Limited Lightning risk.

DISCUSSION...

Rounds of scattered showers and thunderstorms will continue to
spread across the outlook area this afternoon and tonight. These
showers and storms will be slow moving in nature and will have the
potential to produce locally heavy rainfall, especially where
multiple storms track over the same location. There will therefore
be a risk localized flash flooding. This activity will not be a
continuous for any given location and there will be breaks,
however, multiple rounds of scattered showers will be possible
through out the period being hit and miss in nature. Widespread
severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms will continue into Wednesday, especially
across the eastern Missouri Ozarks. There will then be a chance
for widely scattered storms from later Friday into the weekend.

Afternoon heat index values will climb into the middle and upper
90s on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Jul 4, 1:26 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
126 PM CDT TUE JUL 4 2017

MOZ102-041915-
Barry MO-
126 PM CDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARRY COUNTY UNTIL 215 PM
CDT...

At 125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Seligman to near Beaver. Movement was
north at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Roaring River State Park...       Table Rock Lake...
Cassville...                      Purdy...
Seligman...                       Exeter...
Butterfield...                    Washburn...
Emerald Beach...                  Eagle Rock...
Chain-O-Lakes...                  Jenkins...
Wayne...                          Mcdowell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3688 9398 3681 9358 3650 9370 3650 9399
TIME...MOT...LOC 1825Z 191DEG 19KT 3655 9389 3653 9382 3648 9381

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:35 AM CDTAreal Flood AdvisorySGFVernon6 hr
Jul 4, 1:26 PM CDTSpecial Weather StatementSGFBarry49 min
Jul 4, 1:56 PM CDTAreal Flood WarningSGFVernon6 hr
Jul 4, 3:00 PM CDTAreal Flood WarningSGFBarry6 hr
Jul 4, 3:05 PM CDTAreal Flood AdvisorySGFNewton6 hr
Jul 4, 3:22 PM CDTAreal Flood AdvisorySGFJasper8 hr
Jul 4, 4:25 PM CDTAreal Flood AdvisorySGFOregon8 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.